| Model Number |
EPM8704SL |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide lot number.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft procedure on (b)(6) 2020; and a suture was used.During the procedure, the needle prematurely popped off the suture.Also made comment about dullness of the needle point.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/13/2020.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please advise if the product returned ¿m8707¿ relates to this complaint.If it does not relate to this complaint, please advise the pc# related to ¿m8707¿ samples returned.Please also advise if samples from epm8704 will be returning.A photo of m8707 has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional h3 investigation summary: it was reported performance pull off ¿ suture.No sample of product code epm8704sl was received for analysis.However, two opened samples of product code m8707 were returned for analysis.During the visual inspection of the samples, the needles were positioned correctly in a foam park.The swage and attachment area were noted to be as expected, no needles dull were observed and the needles belong to cc-1tapercut cardio point needle.The sutures were dispensed without problem and examined along of the strands; no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records could not be reviewed as the batch number is unknown.Per the condition of the samples, no performance pull off - suture needle was found, and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Date sent to the fda: 09/02/2020.Additional h-3 summary: one picture was provided for evaluation.Upon visual inspection of the picture, one straight pack of product code m8707 could be observed.However, no conclusion could be reach as the complaint sample was not noted.Additional information was requested, and the following was obtained: the analysis site has received ¿m8707 two opened samples.Please advise if the product returned ¿m8707¿ relates to this complaint.- it was the m8704 suture that was called in and reported on.I sent extra sutures they were from the third party to see if there was a consistent problem with those sutures compared to our directly ordered sutures that they had to revert to after the product complaint occurred.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.